NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 5, 2015
Effects of Actonel
I AM HAVING TROUBLE SWALLOWING AND HAVE HAD THE HEIMLICH PERFORMED ONCE. I ALSO CAN FEEL FOOD PILING UP AFTER I HAVE SWALLOWED AND FEEL LIKE I AM GOING TO CHOKE. WATER ONLY MAKES IT WORSE. CAN THIS BE FROM ACTONEL. I AM 71 YRS. OLD, FEMALE. I HAVE BEEN ON ACTONEL 3 YRS. AND OSTEOPOROSIS OF HIPS HAS IMPROVED. SHOULD I JUST STOP TAKING ACTONEL...I COUGH ALOT AND HAVE SEVERE HEARTBURN THAT TUMS CONTROL. THANKS.
I would recommend that you discontinue Actonel until your swallowing problem is diagnosed and treated. Be sure to get permission from the treating physician before starting Actonel or any drug in that class. It is unlikely that Actonel caused the problem, but it could make it worse. Either your primary doctor or a gastroenterologist should be able to help you.
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati